MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE POWER MODULE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE POWER MODULE; VENTRICULAR (ASSIST) BYPASS
Model Number L1340
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that power module showed a red alarm when attached to wall outlet.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a red battery alarm on the power module (serial number (b)(6)) could not be confirmed through this analysis.The power module was inspected on 17dec2025.The power module booted up and functioned as intended through functional tests.The backup battery was replaced, and all tests were performed per procedure.The reported red battery alarm was not reproduced.The power module was returned to the rental pool.The root cause of the reported event could not be conclusively determined through this analysis.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), rev.B and the heartmate 3 patient handbook, rev.B are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The lvas ifu section 7, entitled ¿alarms and troubleshooting¿ covers all power module alarms and the actions to take when an alarm occurs.The heartmate power module ifu (rev.C) section 4, entitled ¿power module (pm) backup power¿ and section 5, entitled ¿power module (pm) alarm conditions¿ instructs users on how to handle red battery alarms and/or yellow wrench alarms that occur on the power module.A red battery alarm with a yellow wrench alarm signifies that the internal backup battery is not functioning properly.Users are instructed to immediately switch to a new power source.The lvas ifu section 3, entitled ¿powering the system¿ states that the power module contains an internal backup battery that provides approximately 30 minutes of backup power to the system during a power emergency.It instructs to keep the power module plugged into ac power at all times to make sure that the power module backup battery is charged and ready for use in case of power interruption.If the power module is without ac power for approximately 18 hours or more, the power module backup battery may be damaged.Additionally, it is stated that if the power module backup battery is not installed or connected when the power module is plugged in, the power module alarms, indicating that it cannot provide backup power in the event of a power interruption.The heartmate power module ifu section 11, entitled ¿routine maintenance¿ instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.Routine maintenance also includes the unit¿s internal backup battery being replaced.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE POWER MODULE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23745554
Report Number2916596-2025-07865
Device Sequence Number8744911
Product Code DSQ
UDI-Device Identifier00813024010654
UDI-Public(01)00813024010654(17)211120
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Model NumberL1340
Device Catalogue NumberL1340
Device Lot Number7732666
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown